Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 52, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2025, 12:41 AM CDT for Travis County, Texas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2025, 12:41 AM CDT (05:41 UTC)
- Expired
- Jul 5, 2025, 5:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Damage threat
- Catastrophic
- Flood severity
- None
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:03 AM CDT | FLASH FLOOD | 7 Ssw Liberty Hill, TX | Water rescue taking place with 3 people stuck in their house and floodwaters rising. Nearby roadways are impassible, complicating the ability for rescuers to access the scene. |
| Jul 5, 3:41 AM CDT | RAIN 10.06 | 5 Nw Lago Vista, TX | Measured by LCRA gauge in last 3-6 hours. |
| Jul 5, 3:46 AM CDT | RAIN 9.96 | 8 Nnw Lago Vista, TX | Measured by LCRA gauge in last 3-6 hours. |
| Jul 5, 5:08 AM CDT | FLASH FLOOD | 2 Nne Jonestown, TX | Lone Mountain Pass, near Jonestown, under water and impassable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 142 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661
WGUS54 KEWX 050541
FFWEWX
TXC453-051000-
/O.NEW.KEWX.FF.W.0052.250705T0541Z-250705T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1241 AM CDT Sat Jul 5 2025
...FLASH FLOOD EMERGENCY FOR WESTERN TRAVIS COUNTY AND FAR EASTERN
BURNET COUNTY AROUND LAKE TRAVIS...
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northwestern Travis County in south central Texas...
* Until 500 AM CDT.
* At 1241 AM CDT, local law enforcement reported thunderstorms
producing heavy rain in FM 1431 north of Lake Travis. Between 3
and 7 inches of rain have fallen. The expected rainfall rate is 6
inches in 1 hour. Additional rainfall amounts of 2 to 5 inches are
possible in the warned area. Flash flooding is already occurring.
This is a FLASH FLOOD EMERGENCY for Western Travis County and far
eastern Burnet County around Lake Travis. This is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW! Life threatening flash flooding of
low water crossings, small creeks and streams, urban
areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Cedar Park, Leander, Lago Vista, Jonestown and Briarcliff.
This includes the following streams and drainages...
Colorado River, Lick Creek, North Fork Brushy Creek, Fall Creek,
Big Sandy Creek, Brushy Creek, Red Bluff Creek, South Fork Brushy
Creek, Negro Branch, Cow Creek, Bee Creek and Post Oak Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3039 9813 3041 9814 3047 9810 3050 9810
3049 9812 3059 9807 3059 9792 3058 9792
3057 9793 3056 9792 3057 9790 3057 9789
3056 9789 3055 9787 3053 9787 3043 9797
3036 9807
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
EXPECTED RAINFALL RATE...6 INCHES IN 1 HOUR
$$
RUNYEN1 follow-up statement
216
WGUS74 KEWX 050832
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
332 AM CDT Sat Jul 5 2025
TXC453-051000-
/O.CON.KEWX.FF.W.0052.000000T0000Z-250705T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Travis TX-
332 AM CDT Sat Jul 5 2025
...FLASH FLOOD EMERGENCY FOR WESTERN TRAVIS COUNTY AND FAR EASTERN
BURNET COUNTY AROUND LAKE TRAVIS...
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS
MORNING FOR NORTHWESTERN TRAVIS COUNTY...
At 332 AM CDT, local law enforcement reported thunderstorms
producing heavy rain in FM 1431 north of Lake Travis. Between 5 and
10 inches of rain have fallen. Additional rainfall amounts up to 1
inch are possible in the warned area. Flash flooding is already
occurring even through most of the heavy rain has ended over the
Flash Flood Emergency Area. Two very dangerous tributaries to Lake
Travis of Cow Creek and Big Sandy Creek will likely have risen by at
least 10 feet and will likely remain out of banks for several hours.
This is a FLASH FLOOD EMERGENCY for Western Travis County and far
eastern Burnet County around Lake Travis. This is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW! Life threatening flash flooding of low water
crossings, small creeks and streams, urban areas,
highways, streets and underpasses.
Some locations that will experience flash flooding include...
Cedar Park, Leander, Lago Vista, Jonestown and Briarcliff.
This includes the following streams and drainages...
Cow Creek, Fall Creek, Red Bluff Creek, Negro Branch, Colorado
River, North Fork Brushy Creek, Bee Creek, South Fork Brushy
Creek, Post Oak Creek, Big Sandy Creek, Brushy Creek and Lick
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3039 9813 3041 9814 3047 9810 3050 9810
3049 9812 3059 9807 3059 9792 3058 9792
3057 9793 3056 9792 3057 9790 3057 9789
3056 9789 3055 9787 3053 9787 3043 9797
3036 9807
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
$$
MOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:52 PM CDT, 5 hours 49 minutes earlier. Its key messages:
- Flash flooding from slow moving storms is possible this afternoon. A Flood Watch is in effect for the Edwards Plateau, the Hill Country, and Bexar County.
- Continued unseasonably wet and "cool" for the Independence Day weekend with locally heavy downpours and gusty winds possible.
- Turning seasonably drier and warmer next week.
Area forecast discussion, Jul 4, 6:52 PM CDT, 5 hours 49 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 652 PM CDT Fri Jul 4 2025 ...New AVIATION... .KEY MESSAGES... - Flash flooding from slow moving storms is possible this afternoon. A Flood Watch is in effect for the Edwards Plateau, the Hill Country, and Bexar County. - Continued unseasonably wet and "cool" for the Independence Day weekend with locally heavy downpours and gusty winds possible. - Turning seasonably drier and warmer next week. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 125 PM CDT Fri Jul 4 2025 A mid to upper level low continues to move through our CWA this afternoon. It has generally been weakening, but still has pockets of stronger showers. Locally heavy rain is possible this afternoon and the Flood Watch remains in effect. Rain chances will decrease this evening, but 30%-40% POPs will continue over the eastern half of the CWA tonight and Saturday. The upper level disturbance will continue to slowly dissipate as it moves toward the southeast. Rainfall amounts will be lower overall, but locally heavy rain will be possible. Storm motion is expected to more progressive and we don't expect any flooding. Saturday night rain chances will decrease further. Low temperatures tonight and tomorrow night will be near normal, but highs Saturday will be below normal. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 125 PM CDT Fri Jul 4 2025 The mid level feature will linger into Sunday. Moisture levels will remain elevated enough to allow for isolated to widely scattered showers and thunderstorms over Hill Country and Rio Grande Plains. The subtropical ridge will build more fully over our area next week. Chances of showers and thunderstorms wane as the airmass dries under increasing subsidence. The only rain chances will be with the seabreeze near the Coastal Plains each afternoon Monday and Tuesday. Increased sunshine will lead to temperatures warming to near to slightly above average. && .AVIATION... (00Z TAFS) Issued at 639 PM CDT Fri Jul 4 2025 An organized storm complex continues to drift slowly east across the region with bands of RA and isolated TSRA. TSRA coverage is decreasing and prevailing CIGs have lifted to VFR for most terminals. -RA redevelops and prevails at KAUS by 08Z as some models are hinting at increasing convection over the area. Not confident enough to specify specifics and will continue to monitor and amend as needed. Added TEMPOs for both KSAT and KSSF for possibility of -RA tomorrow morning around 11Z to 15Z. -RA could continue through the late morning and early afternoon for both sites as well. For KDRT expect mainly VFR CIGs with TEMPO for early morning for possible MVFR CIGs before returning to VFR conditions for rest of TAF period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 86 73 93 / 40 50 10 10 Austin Bergstrom Intl Airport 75 85 72 92 / 40 40 10 10 New Braunfels Muni Airport 75 86 72 91 / 40 50 10 10 Burnet Muni Airport 72 84 71 90 / 40 50 10 20 Del Rio Intl Airport 76 96 75 93 / 10 10 10 30 Georgetown Muni Airport 74 83 72 91 / 40 50 10 10 Hondo Muni Airport 74 86 73 88 / 30 40 10 20 San Marcos Muni Airport 74 84 72 91 / 40 50 10 10 La Grange - Fayette Regional 76 90 73 93 / 30 40 10 10 San Antonio Intl Airport 76 85 75 90 / 40 50 10 10 Stinson Muni Airport 77 87 75 92 / 40 40 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for Bandera-Bexar-Blanco- Burnet-Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Medina-Real- Uvalde. && Short-Term...Tran Long-Term...MMM Aviation...CJM
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:00 PM CDT | River Flood Warning | EWX | Llano | 13 hr |
| Jul 4, 9:27 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis | 85 min |
| Jul 4, 10:52 PM CDT | Flash Flood Warning | EWX | Burnet, Travis | 2 hr |
| Jul 5, 12:00 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 5, 12:41 AM CDT | Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 15 more | 45 hr |
| Jul 5, 2:04 AM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 4 hr |
| Jul 5, 2:47 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 5 hr |
| Jul 5, 2:57 AM CDT | River Flood Warning | EWX | Williamson | 24 hr |
| Jul 5, 4:44 AM CDT | Flash Flood Warning | EWX | Burnet | 4 hr |
| Jul 5, 4:59 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 14 hr |
| Jul 5, 6:40 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more | 3 hr |
| Jul 5, 8:16 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe | 6 hr |
| Jul 5, 8:56 AM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jul 5, 9:16 AM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Jul 5, 9:21 AM CDT | Flash Flood Warning | EWX | Guadalupe | 5 hr |
| Jul 5, 9:46 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 6 hr |
| Jul 5, 10:19 AM CDT | Flash Flood Warning | EWX | Travis | 9 hr |
| Jul 5, 10:32 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 5 hr |
| Jul 5, 11:04 AM CDT | Flash Flood Warning | EWX | Comal | 7 hr |
| Jul 5, 11:50 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 5, 12:33 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Jul 5, 12:33 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Jul 5, 1:42 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 6 hr |
| Jul 5, 1:55 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 77 min |
| Jul 5, 2:04 PM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| Jul 5, 2:20 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 2 hr |
| Jul 5, 2:23 PM CDT | Areal Flood Advisory | EWX | Williamson | 97 min |
| Jul 5, 3:12 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 4 hr |
| Jul 5, 3:32 PM CDT | Areal Flood Advisory | EWX | Comal | 65 min |
| Jul 5, 3:35 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 63 min |
| Jul 5, 3:39 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 5, 6:25 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| Jul 5, 6:57 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| Jul 5, 6:59 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.